Off the steroids for a while!!

Not too happy at the mo....i'm having to stop the pred for a while as my face has literally blown up! Its red around the cheeks and nose and feels really tight & sore. Also getting really bad headaches and depression (although the depression is probably RA related....or a bit of both).

Really sad I have to give them a break as there is such relief when I'm taking them. I know its not a long term solution but at the moment it's hard to think long term.

Ah well....c'est la vie so they say....just have to ride through this.

Hope everyone else OK & not suffering too badly.

7 Replies

oldestnewest
  • might the depression be due to the Preds or part of the notorious withdrawal symptoms? How's it going with other meds (I looked at your previous posts & saw you've been through a few DMARDs)? you sound both really fed up and somewhat philosophical, but of course I'm immediately wondering what your rheumy is going to do to help you. Hope that things work out without the preds and your headaches & depression ease up .

  • Thanks woolly, yes i have tried a few DMARDS....sulfa & hydroxy help a bit but i'm still getting flare ups. My rheumy has said to continue using pred for short periods, 3 wks on then off them for a bit then back on again which has helped until just recently. Am going back to rheumy in may who has said that they may consider anti TNF treatment. Just have to wait and see.

  • That seems a while to wait if you are in pain. Sometimes an injection into a joint can help and not have the same side effects. Have you tried methetroxate?

    Good luck.

  • Thanx mille, yes I've tried mtx but my started falling out so I took the decision to come off...didn't notice much improvement any way. I've also had steroid injections, quite a few of them. My rheumy's nurse used to give them to me every 4 months or so.

  • Were you told to just go straight off the steroids? Or slowly reduce them? If you were on more than 5 mg a day and told to stop cold turkey, and you have any odd problems like sweating, palpitations, or odd stress reactions, then please get back to the doctor very quickly as going off steroids suddenly after being on them a while (or at higher doses) can throw you into an adrenal crisis that can be dangerous.

  • I've been on the pred before but this time they're letting me manage the doses so I'm currently on 7.5mg and take them for a max of 3 weeks (less if I'm not having a flare up). Then I stop for a few weeks and go back on them again as usually the pain has started to flare up.

    I made another appointment today to see my rheumy's nurse next week and see what she says.

  • You should try and push for the ant-tnf's before May, I was terrible last year until i went onto rituximab. You should be entitled to them x

You may also like...